Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 81, NWS Louisville, KY

July 3, 2001Clark County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 3, 2001, 6:52 PM EDT for Clark County, Kentucky. It was in force for 13 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 3, 2001, 6:52 PM EDT (22:52 UTC)
Expired
Jul 3, 2001, 7:05 PM EDT
In force
13 min
Issued by
NWS Louisville, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clark County, KY

What was reported inside it

TimeReportWhereRemark
Jul 3, 7:02 PM EDTThunderstorm Wind 60 EHootentown, KYTrees were downed by thunderstorm winds.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WUUS53 KLMK 032252
SVRSDF
KYC049-032305-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
652 PM EDT TUE JUL 3 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLARK COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 705 PM EDT

* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER RUCKERVILLE...OR ABOUT 19 MILES EAST OF
  LEXINGTON...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TRAPP AROUND 700 PM EDT

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND
DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

LAT...LON 3810 8425 3794 8436 3773 8393 3793 8380

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:20 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 3, 3:20 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EDT TUE JUL 3 2001

MAIN FORECAST PROBLEMS HAVE TO DO WITH THUNDERSTORM THREAT FOR
TONIGHT...AND ADDITIONAL CHC OF SCT TSTMS ON THU AS COOLER AND DRIER
AIR SPREADS ACROSS THE FA. VERY MOIST AND UNSTABLE AIR IN PLACE...
CURRENT LI'S IN THE -6 TO -8 RANGE WITH SFC DEWPTS AT OR A LITTLE
ABOVE THE 70 DEGREE MARK...A TRIGGER IN PLACE IN THE FORM OF LASTS
NITES MCS VORT MAX.

WILL GO WI FAIRLY HI POPS OF TSTMS TNGHT AND CUT PORBS ABOUT IN HALF
ON THU...AS BOTH AVN AND NGM HINT AT LINGERING SHOWER THREAT INTO
THE DAYTIME PERIOD ON WED...

REMAINDER OF FCST FOR SHORT TERM IS DRY...THE NEXT CHC OF TRW NOT
UNTIL LATE SAT OR SUN...IF ONE ACCEPTS THE NEW EXTENDED PROG PACKAGE.

FOR SHORT TERM TEMPS USED MOS TRENDS...AS FOR MOS POPS...RAISED THEM
30 TO 40 PERCENT FOR TNGHT.

.SDF...NONE.

In the hours before

Special weather statement, Jul 3, 1:12 PM EDT, 5 hours 40 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-032100-

CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
112 PM EDT TUE JUL 3 2001

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL DROP SOUTHEAST OVER THE AREA LATER THIS AFTERNOON
AND TONIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. A FEW OF THESE
STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE
OR THE MEDIA FOR THE LATEST IqNFORMATION ON THIS WEATHER SITUATION.
SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED.
Special weather statement, Jul 3, 4:10 PM EDT, 2 hours 42 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-040900-

CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 PM EDT TUE JUL 3 2001

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY TONIGHT.

THUNDERSTORMS WILL DROP SOUTHEAST ACROSS THE AREA TONIGHT.
A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE
OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION.
SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:02 PM EDTSevere Thunderstorm WarningLMKMadison28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.